Tininitus caused by gabapentin

Posted by cwallen9 @cwallen9, Sat, Jan 12 8:43am

Has anyone had severe tininitus caused by gabapentin? I have been on 1200mg/day of gabapentin for a couple of months now, and I have had a severe roaring in my ears for about a month. I also have pain. I have been to an ENT and they say nothing is wrong. I saw one website that says that gabapentin is oxotoxic (bad for ears), but could not find any others.

Hello @cwallen9, here are some articles on gabapentin and it's use to treat tinniitis. Also, Mayo Clinic has some information on the symptoms and causes. Interesting that it is used to treat tinnitis but also may be a cause. I have no medical training or background but it does seem to confusing. Hopefully others with experience can shed some light on it.

Tinnitus – Symptoms & causes
https://www.mayoclinic.org/diseases-conditions/tinnitus/symptoms-causes/syc-20350156

Gabapentin side effects – Mayo Clinic (earaches, noise in ears – listed under "Some side effects may occur that usually do not need medical attention…. Less common or rare list of symptoms")
https://www.mayoclinic.org/drugs-supplements/gabapentin-oral-route/side-effects/drg-20064011

JAMA Network – Relief of Idiopathic Subjective Tinnitus – Is Gabapentin Effective?
https://jamanetwork.com/journals/jamaotolaryngology/fullarticle/484708

International Tinnitus Journal, Vol. 14, No. 1, 1–5 (2008) – Gabapentin and Tinnitus Relief
This article is an editorial reply on the JAMA Network report above.
http://www.tinnitusjournal.com/articles/gabapentin-and-tinnitus-relief.pdf

NIH – Effect of gabapentin on the sensation and impact of tinnitus.
https://www.ncbi.nlm.nih.gov/pubmed/16652071

REPLY
Please login or register to post a reply.